Alert archive / Idaho / River Flood Warnings in 2018
River Flood Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Apr 30, 2018, 1:14 PM MDT for Fremont County, Jefferson County, Madison County, Idaho. It took effect at Apr 30, 2018, 5:32 PM MDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2018, 1:14 PM MDT (19:14 UTC)
- In effect from
- Apr 30, 2018, 5:32 PM MDT
- Expired
- May 1, 2018, 10:55 AM MDT
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Henrys Fork near Rexburg (REXI1).
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13056500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
786
WGUS45 KPIH 301914
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
114 PM MDT Mon Apr 30 2018
...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho...
Henrys Fork near Rexburg AFFECTING Fremont...Jefferson and Madison
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC043-051-065-012314-
/O.NEW.KPIH.FL.W.0008.180430T2332Z-000000T0000Z/
/REXI1.1.ER.180430T2332Z.180510T1200Z.000000T0000Z.NO/
114 PM MDT Mon Apr 30 2018
The National Weather Service in Pocatello has issued a
* Flood Warning for
The Henrys Fork near Rexburg.
* from this afternoon until further notice...Or until the Warning is
cancelled.
* At 1:00 PM Monday the stage was 9.5 feet.
* Flood Stage is 9.5 feet.
* Minor Flooding is forecast.
* Forecast...The river will hover around flood stage through
at least Tuesday. River levels will fluctuate over the
next several days..
* Impact...At 9.5 feet...(or 7297 cfs) Minor flooding of farmland
near the river will occur between the confluence of the Snake
River and upstream to near St. Anthony. Lower Beaver Dick Park is
under water and some picnic shelters are inaccessible. Portions of
Warm Slough Access will be under water.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Tue Wed Thu
Henrys Fork
Henrys Fork near Rex 9.5 9.5 Mon 01 PM 9.3 9.1 9.1
&&
LAT...LON 4392 11184 4390 11184 4389 11179 4374 11190
4375 11198 4392 11192
$$1 follow-up statement
448
WGUS45 KPIH 011655
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
1055 AM MDT Tue May 1 2018
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...Persons near the River should be aware of the
expected high water and take action to protect property.
&&
IDC043-051-065-011725-
/O.CAN.KPIH.FL.W.0008.000000T0000Z-000000T0000Z/
/REXI1.1.ER.180430T2245Z.180511T1200Z.000000T0000Z.NO/
1055 AM MDT Tue May 1 2018
* At 10:31 AM Tuesday the stage was 9.4 feet.
* Flood Stage is 9.5 feet.
* Forecast...The river will continue to fall. Additional rises are
possible early next week.
* Impact...At 9.5 feet...(or 7297 cfs) Minor flooding of farmland near
the river will occur between the confluence of the Snake River and
upstream to near St. Anthony. Lower Beaver Dick Park is under water
and some picnic shelters are inaccessible. Portions of Warm Slough
Access will be under water.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Henrys Fork
Henrys Fork near Rex 9.5 9.4 Tue 11 AM 9.0 8.5 8.2
&&
LAT...LON 4392 11184 4390 11184 4389 11179 4374 11190
4375 11198 4392 11192
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Apr 30, 3:12 AM MDT, 10 hours 2 minutes earlier.
Area forecast discussion, Apr 30, 3:12 AM MDT, 10 hours 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 312 AM MDT Mon Apr 30 2018 .SHORT TERM...Today through Tuesday...Low pressure continues to dominate our weather pattern. Moisture has begun to stream northward across the Bear Lake area this morning; though the northern wrap around moisture has only made it as far south as Salmon. This trough extension from the low appears too elongated at the moment for that wrap around so we will wait and see if it actually does make it to our part of Idaho like the models say. This, has changed our forecast for the Central Mountains. A lowered QPF/snow forecast is noted, especially for this morning. We are still showing it reaching the area though, just delayed. Snow levels are around 6000 ft this morning rising to 7000 ft this afternoon. Accumulations above 7000 ft widely vary across the state and may exceed reach a foot at the highest elevations in the Central Mountains through tomorrow morning. Increasing snow chances are expected in the Central Mountains throughout the day today with initially low snow amounts, increasing from 1 to 3 inches this afternoon and 2 to 4 additional inches this evening with snow decreasing overnight. This morning, snow chances are rather high for the Bear Lake Region and Eastern Highlands with 1 to 4 inches forecast including along passes. The snow bands are expected to track northward into the Teton Valley area where snow lingers through Tuesday. Snow amounts in the Big Hole Mountains are forecast to reach 10 inches with 2 inches on Pine Creek Pass. For areas below 6000 ft, anywhere from a trace to 6 inches are forecast through Tuesday. There may be periods of blowing snow and reduced visibility as winds this afternoon and evening are forecast in the 15 to 20 mph range however this should not be much of a concern. We will watching for a potential brief break in activity early Tuesday before a re-enforcing trough from the north brings in additional precip chances during the remainder of the day. This is a new development in forecast models and will bear watching. A new inch or two at higher elevations, especially in the Central Mountains may be experienced. Eventually, this low gets cut-off to our southwest while weak high pressure builds over our region going into the middle part of the week. This will clear up conditions and allow for increasing temperatures. NP/Hinsberger .LONG TERM...Wednesday night through next Monday. We appear to be getting a break in the weather during the latter half of next week courtesy of upper ridging. The closed low over the Eastern Great Basin will open up and move northeast, and may trigger some showers over the Bear Lake area Wednesday night. Dry conditions and warmer temperatures are in store for us until next weekend. GFS and ECMWF continue to support increasing chances of showers as early as Saturday morning with afternoon thunderstorm chances as well. Hinsberger && .AVIATION...Showers will remain in the forecast as a series of shortwaves pivot around an upper low over the PAC NW. Shower activity will be rather disorganized, so timing will be difficult to nail down. Thunder cannot be ruled out as lapse rates steepen this afternoon. Most of the activity will taper off after midnight, though models show signs that showers will remain over KDIJ and KIDA through the end of the TAF period. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
River Flood Warnings in Idaho, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.